MAUDE Adverse Event Report: SYNTHES GMBH TRAUMACEM(TM) V+ INJECTABLE CEMENT -S; BONE CEMENT

SYNTHES GMBH TRAUMACEM(TM) V+ INJECTABLE CEMENT -S; BONE CEMENT
Catalog Number 07.702.040S
Medical Device Problem Codes Migration or Expulsion of Device (1395); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on july 2, 2024, the patient underwent an orif surgery treating the femoral trochanteric region.The cement was mixed according to the surgical technique and injected into syringes.However, almost no cement was injected into the 4th blue syringe.The sales rep informed the surgeon that it was possible to inject cement into 4th blue syringe by using a push stick if needed.The surgeon determined that the use of cement in 3 blue syringes was sufficient for this case, and the operation was completed without problems.The surgery was completed successfully with no surgical delay.No further information is available at this time.This report is for one (1) traumacem(tm) v+ injectable cement -s this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the mixer of traumacem(tm) v+ injectable cement -s was found with hardened cement outside the lid, where the cement was exposed to external environmental conditions.However, with the condition found, it is not possible to open the lid.No other issues were identified with the returned device.Therefore, the reported condition cannot be confirmed.Retain test was performed by the vendor, osartis.The result of the testing revealed no deviations from product code 07.702.040s, lot # 3l53641.Per the surgical technique 1.Prepare cement: hold the vertecem v+ cement kit upright and gently tap with the fingertip at the top of the mixing device to ensure no cement powder sticks to the cartridge and transportation lid.Precaution: during preparation, mixing, and injection, always hold the mixing device by gripping the blue tube section located directly below the transparent cartridge.If the transparent part is held, the body heat provided by the user's hand might speed up polymerization and decrease the working time of the cement.Open the glass ampoule by breaking off its neck with the plastic cap 1.Place the opened ampoule in the ampoule holder in the vertecem v+ cement kit inner blister or on a flat, sterile surface.Hold the mixing device upright and make sure the blue handle is in its utmost position.Tap gently on its lid with your finger to ensure that no powder sticks to the transportation lid or mixer walls.Remove the transportation lid from the mixing device and dispose of it.Pour the full content of the ampoule into the mixer and close it tightly with the separate mixing and transfer lid.Make sure that both the mixing lid and the small sealing plug on top of it are securely tightened.Grip the mixer by the blue tube section.Start mixing the vertecem v+ cement by pushing and pulling the handle from endpoint to endpoint for 20 seconds (1¿2 strokes per second).Perform the first few mixing strokes slowly with an oscillating-rotating movement.Once properly mixed, the blue handle must be left in its utmost position.A dimensional inspection for the traumacem v+ bone cement was not performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to the condition of the received device.The complaint condition was not able to be replicated.The overall complaint was not confirmed as the traumacem(tm) v+ injectable cement -s was found to have no damage or defects.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): product code: : 07.702.040s, lot number: 3l53641, release to warehouse date : 03.Nov.2023, expiration date : 01.Nov.2026, supplier: (b)(4).Manufacturing site: werk selzach logistik.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRAUMACEM(TM) V+ INJECTABLE CEMENT -S
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH LOGISTIK
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19833783
Report Number8030965-2024-09316
Device Sequence Number8046526
Product Code LOD
UDI-Device Identifier10886982262257
UDI-Public(01)10886982262257(11)231103(17)261101(10)3L53641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.702.040S
Device Lot Number3L53641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown